Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 2, 2001, 7:38 PM EDT for Bell County, Kentucky. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2001, 7:38 PM EDT (23:38 UTC)
- Expired
- Jun 2, 2001, 8:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Bell County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 022339 SVRJKL KYC013-030030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 738 PM EDT SAT JUN 2 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BELL COUNTY * UNTIL 830 PM EDT * AT 738 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER CARY... OR ABOUT 11 MILES EAST OF BARBOURVILLE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER CALLAWAY AT 745 PM EDT. 2 MILES NORTH OF BLACK SNAKE AT 750 PM EDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST OFFICE. $$ HEINLEIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:52 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 2, 3:52 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 352 PM EDT SAT JUN 2 2001 TWO MAIN FORECAST CONCERNS TODAY. FIRST ONE IS CONVECTION AHEAD OF COLD FRONT THIS EVENING...AND THE NEXT IS THE RETURN AS A WARM FRONT SUNDAY NIGHT AND MONDAY AND ITS TIMING AND ASSOCIATED WEATHER. BATCH OF SHOWERS WHICH MOVED THROUGH DURING THE DAY KEPT US FROM DESTABILIZING MUCH. THERE IS A NARROW CORRIDOR OF HIGHER TEMPS AND DEW POINTS JUST AHEAD OF THE FRONT...WITH LEX REPORTING 21/16 COMPARED TO 16/14 AT JKL. WOULD NOT COMPLETELY RULE OUT SOME HAIL OR STRONG WIND IF THIS AIR ALSO ADVECTS IN HERE AHEAD OF THE FRONT. HOWEVER...BASED ON STRENGTH OF CURRENT CONVECTION TO OUR WEST IN THE HIGHER INSTABILITY...IT DOES NOT LOOK ALL THAT LIKELY. WILL OPT NOT TO CARRY OVER THE ENHANCED THUNDERSTORM WORDING. EXPECT STRATOCU TO LINGER BEHIND THE FRONT TONIGHT...ESPECIALLY IN THE NORTH. SUNDAY LOOKS LIKE A NICE DAY ONCE IT WARMS UP A LITTLE. THE AVN APPEARS TO BE BRINGING THE RAIN POTENTIAL BACK A LITTLE TOO QUICKLY AND WILL DISREGARD THE CHANCE POPS THE MAV NUMBERS SHOW ON SUNDAY. HOWEVER...ON SUNDAY NIGHT WILL STILL INCLUDE CHANCE WORDING AS THE WARM FRONT APPROACHES FROM THE SOUTH. ON MONDAY THE AVN HOLDS THE WARM FRONT FURTHER SOUTH THAN THE ETA AND NGM. EACH MODEL LOOKS FAIRLY CONSISTENT. DO NOT WANT TO THROW OUT EITHER SOLUTION. EVEN THE AVN SHOWS THE FAR SOUTHERN PART OF THE AREA IN THE WARM SECTOR...SO WILL CALL FOR PARTIAL SUNSHINE AND WARMER TEMPS THERE. HOWEVER...FURTHER NORTH WILL COMPROMISE ON TEMPS AND WILL USE VARIABLE CLOUDS WORDING DUE TO THE UNCERTAINTY. GOOD CHANCE POPS ARE IN ORDER FOR ALL AREAS. IN THE EXTENDED FORECAST AVN INDICATES ONE WAVE TRACKING ALONG THE FRONT JUST TO OUR NORTH ON TUESDAY...WITH A STRONGER DEVELOPING LOW MOVING ALONG THE FRONT ON WEDNESDAY AND PULLING IT BACK THROUGH AS A COLD FRONT. WILL USE LIKELY PRECIP WORDING BOTH DAY. DRY WEATHER BEHIND THE COLD FRONT THURSDAY THROUGH SATURDAY. .JKL...NONE. HAL
In the hours before
Local storm report, Jun 2, 7:15 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
715 PM EDT SAT JUN 2 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM CONRARD KY WIND DAMAGE
06/02/01 PULASKI SEVERAL TREES DOWN ALONG
HIGHWAY 1677.REPORTED BY
SPOTTERS
0617 PM LONDON KY TORNADO
06/02/01 LAUREL BUILDING DESTROYED IN
DOWNTOWN LONDON. SEVERAL
CARS ALSO BLOWN OVER.
REPORTED BY SPOTTERSLocal storm report, Jun 2, 7:31 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
731 PM EDT SAT JUN 2 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0642 PM 3 SW MANCHESTER KY TORNADO
06/02/01 CLAY TORNADO REPORTED BY
PUBLIC. REPORTED ROOFING
MATERIAL, BRANCHES AND
CARDBOARD IN AIR.The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:04 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 26 min |
| Jun 2, 6:08 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 37 min |
| Jun 2, 6:09 PM EDT | Tornado Warning | JKL | Clay, Laurel | 21 min |
| Jun 2, 6:30 PM EDT | Tornado Warning | JKL | Clay | 15 min |
| Jun 2, 6:43 PM EDT | Tornado Warning | JKL | Clay | 32 min |
| Jun 2, 6:54 PM EDT | Tornado Warning | JKL | Knox | 51 min |
| Jun 2, 6:57 PM EDT | Tornado Warning | JKL | Leslie | 48 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.